MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 4.5F MICROEZ MICROINTRODUCER KIT; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 4.5F MICROEZ MICROINTRODUCER KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported, "i was placing a picc line in the above patient.I was preparing to put the picc line through the introducer sheath and twisted and pulled to remove the dilator from the introducer sheath.The part of the dilator that you hold on to broke free from the dilator and left the remainder of the dilator inside the introducer sheath.I was able to safely remove the dilator from the sheath by grabbing on to the portion of dilator still protruding from the end of the sheath (fortunately a few millimeters of dilator was exposed).From this point i was able to resume placing the picc without any further incident.There was no patient injury.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the microintroducer is confirmed and was determined to be manufacturing related.One 4.5 fr microez micro introducer without its gray sheath was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned product.The plastic dilator portion of the micro introducer was broken off the luer just distal of the luer threads.A microscopic observation revealed a smooth fracture surface at the break site.The distal break site appeared to have slightly deformed fracture edges that appeared to be slightly mushroomed in appearance.No sharp bends were observed along the device.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
4.5F MICROEZ MICROINTRODUCER KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19274733
Report Number3006260740-2024-02236
Device Sequence Number15037511
Product Code DYB
UDI-Device Identifier00801741038235
UDI-Public(01)00801741038235
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number0228945
Device Lot NumberREHR2032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown